Insuman – permanent discontinuation of 3 presentations
In December 2019, Sanofi issued a
to inform of a permanent discontinuation of 3 presentations of Insuman (recombinant human insulin).
- Insuman Comb 15 100 IU/mL - suspension for injection in a cartridge
- Insuman Basal 100 IU/mL - suspension for injection in a vial
- Insuman Comb 25 100 IU/mL - suspension for injection in a vial
Since supply is due to end in 2020, the letter recommends that no new patients should be started on the listed presentations and replacement with alternative insulin formulations initiated. Switching of insulins should be done under the supervision of a healthcare professional who can provide training on how to use the new delivery device (pen); blood glucose levels should be closely monitored while the patient becomes familiar with their new product.
Update - Valproate Pregnancy Prevention Programme
Healthcare professionals involved in the care of female patients on valproate medicines in the UK should be vigilant for the arrival of letters from Sanofi containing updated educational materials. Continue to use these educational materials to ensure women and girls of childbearing potential on valproate medicines meet the requirements of the Pregnancy Prevention Programme.
In 2019 the Annual Risk Acknowledgement Form and Guide for Healthcare Professionals were updated in collaboration with the MHRA after involvement with other stakeholder groups. Also updated are the Patient Card and Patient Guide to be provided to female patients on valproate medicines. Pharmacies are also advised of the updated dispensary poster and white box warning labels. Changes in the materials were made to clarify the existing regulatory situation and not due to new advice.
The letters containing the materials are being distributed to specialists and other healthcare professionals (via post) and pharmacies (via Tote boxes) in January 2020. For more about the Valproate Pregnancy Prevention Programme, see Drug Safety Update from April 2018.
Ranitidine – further recalls
Previously we highlighted recalls for ranitidine medicines due to possible contamination with an impurity N-nitrosodimethylamine (NDMA), which has genotoxic and carcinogenic potential. In December 2019, two recalls were issued for ranitidine medicines.
Other alerts from December 2019
For the latest recalls, see Alerts and recalls for drugs and medical devices.
Article citation: Drug Safety Update volume 13, issue 6: January 2020: 4.
Published 27 January 2020